Louisiana, 2004Flash Flooding in Louisiana, February 5, 2004
February 5, 2004 · NWS JAN · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 4, 11:03 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 4, 11:03 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST WED FEB 4 2004
.DISCUSSION...
UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING
STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS.
TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL
MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
LISTEMAA
Hazardous weather outlook, Feb 4, 2:21 PM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED FEB 04 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
221 PM CST WED FEB 04 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND THURSDAY...
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY
ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE.
OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA.
THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL
BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE
SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS
SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION
EARLY THURSDAY MORNING.
THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF
MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE
THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT ISOLATED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER
MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING.
...FLOODING...
WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE
OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS
MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN
SPREAD SOUTHEAST BY THURSDAY NIGHT. AMOUNTS OF 3 TO 4 INCHES OF
RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD
WATCHES WILL BE POSTED.
THESE RAINS COMBINED WITH DAMP SOILS...WILL PRODUCE LARGER
RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR
DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT.
ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH
STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL
RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE
SAME LOCATION FOR SEVERAL HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...
...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY...
WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN
MISSISSIPPI THURSDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES
THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST
MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY
FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD
FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN
LINE.
THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT
SWEEPS DRIER AIR INTO THE REGION. MUCH COLDER AIR WILL INVADE
FRIDAY NIGHT THROUGH SATURDAY.
...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH NEXT
WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Franklin
- When
- February 5, 2:00 AM CST to 4:00 AM CST
- Where
- Franklin County, Baskin
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.133, -91.674 (the zone’s center; the record gives no point)
A portion of Ridge Road was flooded.
Flash Flood, Madison
- When
- February 5, 2:00 AM CST to 4:00 AM CST
- Where
- Madison County, Tallulah
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.364, -91.243 (the zone’s center; the record gives no point)
A few roads were flooded between Tallulah and Delhi.
Flash Flood, Concordia
- When
- February 5, 8:30 AM CST to 10:30 AM CST
- Where
- Concordia County, Vidalia
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.446, -91.640 (the zone’s center; the record gives no point)
Several streets were flooded in the city.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, February 5 to 6, 20042 deaths · 1 injured · 9 events
- Tornadoes and Flash Flooding in Mississippi, February 5 to 6, 2004$13 million · F2 · 47 events
- Winter Storm in Ohio, February 5 to 6, 2004$1.0 million · 8 events
- Flash Flood and Flooding in Tennessee, February 5 to 6, 2004$89,000 · 26 events
- Ice Storm and Winter Storm in West Virginia, February 5 to 7, 2004$120,000 · 15 events
- Damaging Wind in Alabama, February 5, 2004$160,000 · 65 kt wind · 1 event
- Flash Flooding and Flooding in Kentucky, February 5 to 6, 2004$90,000 · 8 events
- Flash Flood in Mississippi, February 5, 2004$75,000 · 1 event
- Flash Flood in Alabama, February 5 to 6, 2004$60,000 · 1 event
- Heavy Snow in Iowa, February 5 to 6, 2004$40,000 · 8 events
- Flash Flood in Mississippi, February 5, 2004$50,000 · 1 event
- Damaging Wind in Alabama, February 5, 2004$50,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382998, 5382999, 5383000.